Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 14, 2005, 4:29 PM EDT for Pulaski County, Kentucky. It was in force for 76 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 14, 2005, 5:45 PM EDT
- In force
- 76 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Pulaski County, KY
The radar
The Louisville radar (KLVX), 136 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:30 PM EDT | TSTM WND DMG | Dunnville, KY | TREES DOWN AND BUILDING DAMAGED. |
| Jun 14, 4:30 PM EDT | HAIL 1.75 | Dunnville, KY | GOLFBALL SIZE HAIL REPORTED. |
| Jun 14, 4:45 PM EDT | HAIL 0.88 | Dunnville, KY | |
| Jun 14, 5:13 PM EDT | TSTM WND DMG | Nancy, KY | POWER LINES TORN DOWN |
| Jun 14, 5:20 PM EDT | TSTM WND DMG | Somerset, KY | SEVERAL AWNINGS BLOWN DOWN IN TOWN 10 TO 15 TREES DOWN COUNTY WIDE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 142030 SVRJKL KYC199-142145- /O.NEW.KJKL.SV.W.0076.050614T2029Z-050614T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 429 PM EDT TUE JUN 14 2005 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 545 PM EDT * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES WEST OF CAINS STORE...OR ABOUT 14 MILES EAST OF COLUMBIA...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAINS STORE BY 455 PM EDT MAGNUM AND FAUBUSH BY 500 PM EDT POINTER AND STAB BY 510 PM EDT NANCY AND HOGUE BY 515 PM EDT PULASKI COUNTY PARK BY 520 PM EDT SCIENCE HILL BY 530 PM EDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3722 8514 3704 8516 3693 8439 3722 8436 $$ GREIF
2 follow-up statements
000 WWUS53 KJKL 142100 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 500 PM EDT TUE JUN 14 2005 KYC199-142145- /O.CON.KJKL.SV.W.0076.000000T0000Z-050614T2145Z/ PULASKI KY- 500 PM EDT TUE JUN 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR PULASKI COUNTY... AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HOGUE...OR ABOUT 10 MILES NORTHWEST OF SOMERSET...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PULASKI BY 505 PM EDT SCIENCE HILL AND 8 MILES NORTH OF SOMERSET BY 510 PM EDT DABNEY BY 515 PM EDT BOBTOWN AND 9 MILES NORTH OF RUTH BY 520 PM EDT VALLEY OAK...SHOPVILLE AND 7 MILES NORTH OF BENT BY 525 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR EASTERN KENTUCKY. LAT...LON 3723 8476 3699 8481 3693 8439 3722 8436 $$ MM
000 WWUS53 KJKL 142120 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 520 PM EDT TUE JUN 14 2005 KYC199-142145- /O.CON.KJKL.SV.W.0076.000000T0000Z-050614T2145Z/ PULASKI KY- 520 PM EDT TUE JUN 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR NORTHEASTERN PULASKI COUNTY... AT 516 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BOBTOWN...OR ABOUT 9 MILES NORTH OF SOMERSET...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... VALLEY OAK...SHOPVILLE AND BANDY BY 525 PM EDT 8 MILES NORTH OF BENT BY 530 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING FOR EASTERN KENTUCKY. LAT...LON 3733 8463 3705 8466 3710 8436 3733 8436 $$ MM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:29 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 14, 4:29 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 429 PM EDT TUE JUN 14 2005 .DISCUSSION... SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) CONVECTION HAS BLOSSOMED UPSTREAM IN RESPONSE TO EJECTING S/W AND REFLECTIVE COLD FRONT. MOST ORGANIZED STORMS SEEM TO BE STAYING NORTH OF THE MOUNTAIN PARKWAY WHERE OVERALL BETTER FORCING IS AVAILABLE...HOWEVER LINE HAS BEEN FILLING IN WITH TIME TOWARDS THE SOUTHWEST ON SAT...AND WITH GOOD INSTABILITY OUT AHEAD...EXPECT AT LEAST AN ISOLATED SEVERE THREAT TO CONTINUE INTO THE EVENING FOR LOCATIONS SOUTH OF THE PARKWAY AS WELL. COLD FRONT WILL PUSH ACROSS THE CWA BY LATE TONIGHT...WITH COOLER AND DRIER AIR BEING ESCORTED IN GRADUALLY BEHIND EXITING UPPER LEVEL LOW. COOLEST AIR LOOKS TO HOLD OFF FROM PENETRATING UNTIL WEDNESDAY EVENING...SO WITH DRIER AIR IN PLACE...STILL EXPECTING TEMPS TO RECOVER INTO THE LOWER TO MID 80S. S/W WILL ENCROACH WEDNESDAY NIGHT...WITH PERHAPS A FEW SPRINKLES ASSOCIATED WITH IT...HOWEVER WITH A DRIER AIR MASS IN PLACE AND GUIDANCE ONLY SHOWING SLIGHT CHANCE POPS...PULLED WEATHER ALTOGETHER AS COVERAGE WILL LIKELY BE LESS THAN 20 PERCENT. MORE DIGGING TAKES PLACE ACROSS THE OHIO VALLEY THURSDAY INTO FRIDAY...WITH ANOTHER REINFORCING SHOT OF COOLER AIR TO FOLLOW. GFS HAS HAD THE COOLEST 850 TEMPS...BUT WILL CONTINUE TO NOT FORECAST MUCH MORE THAN 5 DEGREES BELOW NORMAL HIGHS WITH JUNE SUNSHINE AND DRIER DEWPOINTS IN PLACE. EXTENDED...(SATURDAY THROUGH TUESDAY) MODELS PROJECTING A TROF TO BECOME QUITE AMPLIFIED OVER THE ERN 1/3 OF CONUS WITH RIDGE BUILDING INTO THE PLAINS. THIS PROJECTS A NW WIND AND COOLER TEMPS FOR THE WEEKEND AND BEYOND. BY MON...AS THE ERN LOW MOVES INTO THE NRN ATLANTIC...A PIECE OF ENERGY BREAKS OFF THE SRN END...OVR THE PANHANDLE OF FL AND MOVES WEST UNDER THE CNTRL HIGH. BY TUE...THE GULF LOW HAS MOVED FAR ENUF WEST...TO NEW ORLEANS THAT SOME MOISTURE BEGINS TO FILTER INTO THE GULF STATES. THIS IS STILL TOO FAR SOUTH TO AFFECT THE TN VLY SO NOT EXPECTING ANY SIG WX THRU THE EXTENDED. TEMPS WILL BE COOLER THAN RECENT PAST...BUT WITH THE FULL JUNE SUN AND DRY AIR...SHOULD SEE GOOD WARMING SO WILL GO WITH THE WARMEST GUIDANCE IN THE GFS. DRY AIR AND CLEAR SKIES WILL ALSO ALLOW OVERNIGHT TEMPS TO DROP OFF SIGNIFICANTLY AND COULD SEE AS MUCH AS A 30 DEG SWING FROM HIGHS TO LOWS. WITH HIGH IN CONTROL...SHOULD ALSO SEE GOOD OVERNIGHT TEMP INVERSION AND RIDGE/VALLEY SPLIT. WILL NOT FCST THE SPLIT ATTM BUT WILL KEEP IN MIND AND WATCH FOR FUTURE REFERENCE. OTHER THAN A FEW TWEAKS TO MAX/MIN TEMPS LITTLE DONE TO EXTENDED GRIDS. && .PREV DISCUSSION... 130 PM EDT TUE JUN 14 2005 WILL UPDATE ZONES FOR INCLUSION OF SEVERE THUNDERSTORM WATCH 482. NO OTHER CHANGES NEEDED. UPDATE OUT SOON. 1030 AM EDT TUE JUN 14 2005 EASTERN KENTUCKY IS IN BETWEEN A RIDGE OF HIGH PRESSURE LOCATED OFF THE SOUTH CAROLINA COAST AND AN APPROACHING SHORTWAVE OVER MISSOURI AND ILLINOIS THIS MORNING. A LINE OF TSRA HAS ALREADY FIRED OVER SOUTHERN INDIANA AND THIS LINE WILL LIKELY BUILD SOUTH INTO OUR AREA THROUGH THE LATE AFTERNOON AND EVENING HOURS. THE AREA CONTINUES TO LIE IN A SLIGHT RISK FROM SPC WITH DAMAGING WIND THE MAIN THREAT. BEFORE THE STORMS MAKE IT HERE...A WARM AFTERNOON IS ON TAP. RECORD HIGHS THIS AFTERNOON ARE 90F IN JACKSON AND 91F IN LONDON AND THESE ARE CERTAINLY IN REACH WITH AMPLE SUNSHINE AND WAA OUT AHEAD OF THE APPROACHING FRONT OVER THE MIDWEST. NO MAJOR CHANGES TO ANY PRODUCTS THIS MORNING. WILL TWEAK HOURLY TEMPS/SKY/WIND GRIDS TO BETTER REFLECT PRESENT CONDITIONS AND WILL UPDATED ZONES TO TAKE OUT MORNING WORDING. UPDATED GRIDS AND TEXT PRODUCTS WILL BE SENT SHORTLY. 412 AM EDT TUE JUN 14 2005 THE MODELS INITIALIZED WELL IN WERE IN PRETTY GOOD AGREEMENT. THE BIGGEST DIFFERENCE IN THE MODELS WERE THAT THE GFS IS FASTER WITH THE COLD FRONT TODAY THAN THE NAM. THE FORECAST TIMING IS A BLEND OF THE TWO BUT STRONGER WEIGHT WAS GIVEN TO THE NAM. THIS NEXT SYSTEM WILL HAVE GOOD SHEAR AND DECENT INSTABILITY AS IT MOVES INTO THE AREA. THE CAPE WITH THE FRONT OVER CENTRAL KY WILL BE 3000 TO 4000 AND WILL DROP OFF TO THE 2000 TO 2500 RANGE WHEN IT MOVES INTO EASTERN KY. THIS IS DUE TO THE LATER TIMING OF THE NAM WITH THE FRONT MOVING IN AFTER PEAK HEATING. WITH THE HIGH DEWPOINTS...THE LCLS WILL ALSO BE LOW AND FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS. IF THE THE FASTER GFS TIMING TURNS OUT TO BE CORRECT...THE CHANCES OF SEVERE THUNDERSTORMS WILL BE GREATER DUE TO THE GREATER HEATING AT THE TIME OF FRONTAL PASSAGE. WENT WITH THE WARMER NAM MOS TEMPS FOR TUESDAYS HIGHS DUE TO THE BETTER TIMING OF THE FRONT. THINGS WILL COOL OFF ON WEDNESDAY AS THE COOLER AIR MOVES INTO THE AREA. WENT WITH THE LOWER NAM MOS POP FOR WEDNESDAY AFTERNOON. THERE WILL BE ANOTHER SHORT WAVE MOVING THROUGH ON WEDNESDAY NIGHT AND THERE WILL BE A SLIGHT CHANCE OF RAIN SHOWERS...MOSTLY AFTER MIDNIGHT. THE COOLING CONTINUES ON WEDNESDAY...AS THE UPPER TROUGH CONTINUE TO POUR COOLER AIR INTO THE AREA. BECAUSE OF THE PROXIMITY TO THE UPPER LOW...THERE MAY BE SOME SHORT SPURTS OF SHOWERS AS WEAK SHORT WAVES MOVE AROUND THE TROUGH. 843 PM EDT MON JUN 13 2005 CURRENT GRIDDED FORECAST LOOKS ON TARGET WITH ONLY A FEW MINOR TWEAKS NEEDED FOR TONIGHT. TEMPERATURES RUNNING A LITTLE WARMER THAN CURRENT HOURLY FORECASTS...AND HAVE MADE SOME MINOR ADJUSTMENTS TO ACCOUNT FOR THIS IN THE HOURLY GRIDS. HAVE ALSO LOWERED SKY COVER FOR TONIGHT...WITH MOSTLY CLEAR SKIES INDICATED ON LATEST SATELLITE AND SURFACE OBSERVATIONS. EVEN WITH TEMPERATURES RUNNING A LITTLE WARMER THAN FORECAST IN THE HOURLY GRIDS FEEL THAT LESS CLOUD...AND DEWPOINTS IN THE MID TO UPPER 60S SHOULD ALLOW TEMPERATURES TO FALL TO CURRENT FORECAST LOWS...SO NO CHANGES PLANNED FOR MINIMUMS TONIGHT. ANY REMNANTS OF CONVECTION IN ILLINOIS AND INDIANA WILL REMAIN NORTH OF OUR AREA AND WILL CONTINUE WITH POPS LESS THAN 10 PCT FOR TONIGHT. LOW CHANCE POPS STILL LOOK GOOD FOR TUESDAY WITH APPROACHING COLD FRONT...WITH SLIGHT RISK OF SEVERE TUESDAY AFTERNOON. UPDATED GRIDS AND TEXT PRODUCTS OUT SHORTLY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && GEOGERIAN
Hazardous weather outlook, Jun 14, 4:22 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 422 AM EDT TUE JUN 14 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN- MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 422 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT BEFORE MIDNIGHT. THREATS FOR TONIGHT ARE FOR PENNY SIZED HAIL AND WIND GUST TO 60 MPH. THE STORM PREDICTION CENTER HAS PUT EASTERN KY IN A SLIGHT RISK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JACOBSON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:07 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery, Powell | 25 min |
| Jun 14, 4:14 PM EDT | Severe Thunderstorm Warning | JKL | Estill | 43 min |
| Jun 14, 4:18 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee | 31 min |
| Jun 14, 4:24 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Powell, Wolfe | 58 min |
| Jun 14, 4:44 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Morgan | 48 min |
| Jun 14, 4:47 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 30 min |
| Jun 14, 4:53 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Rockcastle | 67 min |
| Jun 14, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 43 min |
| Jun 14, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 43 min |
| Jun 14, 5:45 PM EDT | Severe Thunderstorm Warning | JKL | Lee | 26 min |
| Jun 14, 5:48 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 57 min |
| Jun 14, 6:11 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 29 min |
| Jun 14, 6:26 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 36 min |
| Jun 14, 7:18 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.